SSRI-Poop out? - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 11-12-2009, 08:31 PM   #1 (permalink)
 
CopadoMexicano's Avatar
 
Status: True Fighter
Join Date: Aug 2004
Location: United States Of America
Gender: Male
Posts: 28,221



Default SSRI-Poop out?

My question is: whats an alternative for zoloft if it once worked but lost its effectiveness. WHat can help with ssri withdrawl?
__________________
All you need in this life is ignorance and confidence and than success is sure," Mark Twain

-------------------------------------------------------
CopadoMexicano is offline   Reply With Quote
Old 11-12-2009, 10:29 PM   #2 (permalink)
 
Eimaj's Avatar
 
Status: SAS Member
Join Date: Aug 2006
Location: PA
Age: 37
Posts: 305



Default

I would highly suggest trying Prozac. I have tried the others. Prozac is the only one that works for me.
Eimaj is offline   Reply With Quote
Old 11-12-2009, 10:44 PM   #3 (permalink)
 
Vini Vidi Vici's Avatar
 
Status: SAS Member
Join Date: Jul 2009
Location: la la la la la
Gender: Male
Age: 23
Posts: 881



Default

did you try Zoloft and the other SSRIs/SNRIs in combination with Wellbutrin? that might work better than either one alone. You could also consider adding Mianserin or Mirtazapine onto an SSRI or SNRI. The combination of SSRI/SNRI + Mirtazapine has been shown to be significantly more effective than either one alone. Mianserin is quite similiar to Mirtazapine...nearly the same thing. i think medications can vastly enhance each other's effectiveness when used in combination. .....if none of those combinations work, you could try an MAOI, which will work for a majority of people. you could also explore the possibility of Stimulant (Adderral/Ritalin/Dexedrine) + SSRI/SNRI. This combination worked quite well for me....Wellbutrin acts similarly to these stimulants, also. --- zoloft, and all the other SSRIs, eventually became devoid of all clinical benefit for me also. when i added other stuff to them, they worked a little bit again
__________________
Because I know that here today, the Black Knights,..... will emerge victorious, once again.
Vini Vidi Vici is offline   Reply With Quote
Old 11-12-2009, 10:51 PM   #4 (permalink)
 
hiimnotcool's Avatar
 
Status: Cool story, bro!
Join Date: Apr 2009
Location: Near Seattle
Gender: Male
Age: 29
Posts: 986



Default

Valium or Xanax
hiimnotcool is offline   Reply With Quote
Old 11-13-2009, 03:54 PM   #5 (permalink)
 
Status: Permanently Banned
Join Date: Nov 2008
Location: Seattle
Gender: Male
Age: 28
Posts: 217



Default

how long were you on it before it pooped out? Were you at a max dosage?
gordonjohnson008 is offline   Reply With Quote
Old 11-13-2009, 04:32 PM   #6 (permalink)
 
CopadoMexicano's Avatar
 
Status: True Fighter
Join Date: Aug 2004
Location: United States Of America
Gender: Male
Posts: 28,221



Default

Quote:
Originally Posted by gordonjohnson008 View Post
how long were you on it before it pooped out? Were you at a max dosage?
I was on Zoloft for one year. stopped working at 50mg. tried it one more time for six months with abilify and risperidone but still no go. Im at 20mg of Lexapro now to be more therapuetic.
__________________
All you need in this life is ignorance and confidence and than success is sure," Mark Twain

-------------------------------------------------------
CopadoMexicano is offline   Reply With Quote
Old 11-13-2009, 05:45 PM   #7 (permalink)
 
CopadoMexicano's Avatar
 
Status: True Fighter
Join Date: Aug 2004
Location: United States Of America
Gender: Male
Posts: 28,221



Default

Quote:
Originally Posted by Vini Vidi Vici View Post
did you try Zoloft and the other SSRIs/SNRIs in combination with Wellbutrin? if none of those combinations work, you could try an MAOI
No I havent thought of that ill look into it and if i can only find a doctor whos willing to prescribe an MAOI. The psychiatrist i see hasnt prescribed one in over ten years..
__________________
All you need in this life is ignorance and confidence and than success is sure," Mark Twain

-------------------------------------------------------
CopadoMexicano is offline   Reply With Quote
Old 12-21-2010, 02:47 PM   #8 (permalink)
 
CopadoMexicano's Avatar
 
Status: True Fighter
Join Date: Aug 2004
Location: United States Of America
Gender: Male
Posts: 28,221



Default

Just an update: Im on 200mg of zoloft and nothing. Maybe if the doctor could give me a tricyclic or as a last resort an MAOI. Im afraid of the MAOIS though no matter how educated someone is about them telling me there safe if taken correctly wont change my mind.
__________________
All you need in this life is ignorance and confidence and than success is sure," Mark Twain

-------------------------------------------------------
CopadoMexicano is offline   Reply With Quote
Old 12-21-2010, 08:29 PM   #9 (permalink)
 
Status: SAS Member
Join Date: Sep 2010
Gender: Male
Age: 27
Posts: 538



Default

SSRI poop out is common but doesn't always happen. I think the depletion of dopamine and the downregulation of serotonin receptors causes this. Adding a dopaminergic med usually helps. Something like wellbutrin or mirapex will help alot. Wellbutrin is a noradrenic med and I didn't find it near as helpful as mirapex. I have been on zoloft 50mg for 3 months. It has helped my social anxiety and depression making me feel about 40% better. I added in wellbutrin and that helped me somewhat..together the zoloft and wellbutrin helped about 60%. I stopped the wellbutrin and started Mirapex .25mg three times a day. Now with the zoloft and mirapex I feel about 80% myself again. Some traumas in my past left me in a 10 year depression. I only sought medication in the last 4 years. I can say that alot made me worse but finding the right combo will give you major relief. Try adding mirapex into your ssri or just take the mirapex on it's own. It has given me that spark back in life, has restored my confidence and self esteem which ssri's can wreak havoc on (zoloft being the only one for me that didn't effect these two), and it makes me more sociable and my MAIN problem is anhedonia (loss of pleasure). I lost pleasure in my life years ago and stupid me learned to live with that. Now on mirapex (only a week in) and I feel my anhedonia drifting away more and more everyday. I smile again and I like to be around others much more and appreciate life now. Adding mirapex to my zoloft has been a great success for me. The mirapex is a potent antidepressant and anti-adhedonic medication on it's own so you don't necessarily have to be on an ssri to get benefits from mirapex. But the zoloft has calmed down alot of anxiety so I stick with it and with mirapex helping my depression, social anxiety and anhedonia I would recommend adding it to your antidepressant. I've tried lots of augmentation strategies for my zoloft because I knew there was potential with the zoloft (but no other ssri for me) and tried adding buspar, lithium, wellbutrin and now mirapex. Mirapex by far has been the greatest help by FAR. I still take low dose lithium because that also helps me depression wise (PTSD related).
Canadian4Life is offline   Reply With Quote
Old 12-22-2010, 01:24 AM   #10 (permalink)
 
Status: SAS Member
Join Date: Mar 2010
Posts: 464



Default

Switching to prozac or another SSRI could work, as could adding Buspirone to the mix.

Its known to boost the effect of some ssri's.
Himi Jendrix is offline   Reply With Quote
Old 12-28-2010, 05:25 AM   #11 (permalink)
 
mikoy's Avatar
 
Status: SAS Member
Join Date: Aug 2010
Location: Poland
Gender: Male
Age: 30
Posts: 295



Default

Quote:
Originally Posted by Eimaj View Post
I would highly suggest trying Prozac. I have tried the others. Prozac is the only one that works for me.
I have tried all SSRI, and fluoxetine (prozac) is the best for me.
mikoy is offline   Reply With Quote
Old 12-28-2010, 12:43 PM   #12 (permalink)
 
Status: SAS Member
Join Date: Jan 2009
Location: UK, Hertfordshire
Gender: Male
Age: 23
Posts: 2,661



Default

They should make an SSRI, mirtazapine and pindolol combo pill, or something of the like.
__________________

euphoria is offline   Reply With Quote
Old 12-28-2010, 02:34 PM   #13 (permalink)
 
Status: SAS Member
Join Date: Mar 2008
Posts: 218



Default

I have experienced signs of poopout. Like other posters said, augment strategies and/or dosage increases are really the only ways to mitigate the problem. The stronger SSRIs seems to last before the poopout effects happen.
BearFan is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
'How to Poop at Work' Babygirly Just For Fun 21 06-11-2013 07:57 AM
Do SSRI effects gradually poop out over time? Raptors Medication 2 12-25-2009 01:06 PM
'Cause YouTube is where the poop is eagleheart Entertainment 0 07-05-2009 01:17 AM
SSRI Poop-Out Probability gordonjohnson008 Medication 13 12-12-2008 02:45 PM
Windows is poop -- help! cakesniffer Geek Central 3 06-17-2008 08:07 PM

All times are GMT -7. The time now is 08:17 AM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc. User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd.